Alert archive / Nebraska / Wind Advisories in 2020
Wind Advisory 9, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 29, 2020, 2:35 AM CDT for 16 counties in Nebraska; 8 counties in Iowa. It took effect at Apr 29, 2020, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2020, 2:35 AM CDT (07:35 UTC)
- In effect from
- Apr 29, 2020, 12:00 PM CDT
- Expired
- Apr 29, 2020, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 24 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Cass County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 45 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
943 WWUS73 KOAX 290735 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 235 AM CDT Wed Apr 29 2020 IAZ056-069-079-080-090-091-NEZ091-093-291700- /O.NEW.KOAX.WI.Y.0009.200429T1700Z-200430T0000Z/ Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Nemaha- Richardson- Including the cities of Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Auburn, and Falls City 235 AM CDT Wed Apr 29 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nebraska, Nemaha and Richardson Counties. In Iowa, Shelby, Pottawattamie, Mills, Montgomery, Fremont and Page Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
507 WWUS73 KOAX 291549 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1049 AM CDT Wed Apr 29 2020 IAZ043-055-NEZ034-044-045-051>053-066>068-078-088>090-092-300000- /O.EXA.KOAX.WI.Y.0009.200429T1700Z-200430T0000Z/ Monona-Harrison-Burt-Dodge-Washington-Saunders-Douglas-Sarpy- Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Pawnee- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Pawnee City, and Table Rock 1049 AM CDT Wed Apr 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and southeast Nebraska and southwest and west central Iowa. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ056-069-079-080-090-091-NEZ091-093-300000- /O.CON.KOAX.WI.Y.0009.200429T1700Z-200430T0000Z/ Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Nemaha- Richardson- Including the cities of Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Auburn, and Falls City 1049 AM CDT Wed Apr 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nebraska, Nemaha and Richardson Counties. In Iowa, Shelby, Mills, Montgomery, Pottawattamie, Page and Fremont Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
567 WWUS73 KOAX 292021 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 321 PM CDT Wed Apr 29 2020 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068- 078-088>093-300000- /O.CON.KOAX.WI.Y.0009.000000T0000Z-200430T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Burt-Dodge-Washington-Saunders-Douglas-Sarpy-Lancaster-Cass- Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 321 PM CDT Wed Apr 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 35 mph with gusts over 40 mph. * WHERE...Portions of east central and southeast Nebraska and southwest and west central Iowa. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
590 WWUS73 KOAX 292350 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 650 PM CDT Wed Apr 29 2020 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068- 078-088>093-300100- /O.EXP.KOAX.WI.Y.0009.000000T0000Z-200430T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Burt-Dodge-Washington-Saunders-Douglas-Sarpy-Lancaster-Cass- Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 650 PM CDT Wed Apr 29 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds will continue to slowly decrease this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 28, 11:44 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 28, 11:44 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1144 PM CDT Tue Apr 28 2020 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 225 PM CDT Tue Apr 28 2020 The main forecast concerns are showers with isolated to scattered thunderstorms into early evening. Models continued to show some CAPE values up to around 800 J/kg working their way into much of northeast NE by mid afternoon then into the rest of the forecast area by late afternoon to early evening. Wind profiles are close to unidirectional below 700 mb, so with inverted v type soundings, especially in eastern NE, we could see some outflow gusts over 50 mph. A mid tropospheric trough extends from the Dakotas and MN down into NE, with several vort maxes embedded. One was dropping southeast across southwest SD as of 19Z and that should affect our area. After things settle down early this evening, we may see additional spotty showers developing. Winds are somewhat tricky since at least some model guidance shows winds decreasing this evening then increasing later tonight. Lows tonight should range from the mid 40s to lower 50s. Increased cloud cover forecast for Wednesday morning, but did not mention any chance of rain after 8 am. This will need to be looked at more with the overnight shift. Winds should be mainly 20 to 30 mph on Wednesday with some gusts to 40 mph. High temperatures will be cooler, in the 60s. Wednesday night through Friday night. This period still looks mainly dry. A 500 mb ridge out over the Rocky mountain region Wednesday will build eastward, but flatten through Friday night. Some guidance, mainly the GFS and Canadian models, suggest a small chance of spotty showers into parts of northeast NE late Thursday night into Friday morning. For now, will keep the forecast dry. Look for highs in the 70s Thursday and then upper 70s to mid 80s on Friday. Saturday into Tuesday. This period looks more active with POPs mainly 20 to 40 percent most of that time. Chances are a bit higher, 40 to 60 percent for Saturday night as a weak trough moves through the generally west or southwest mid level flow. A stronger disturbance is expected to move out into the northern and central parts of the Plains by Tuesday. Highs Saturday should be in the 70s north and upper 70s to mid 80s south, in the 70s Sunday and then cooling to 60s by Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1130 PM CDT Tue Apr 28 2020 While light precipitation and gusty winds have largely subsided for the forecast area, lingering showers will continue to move SSE near KOMA through around 10z. MVFR ceilings are expected to impact KOFK from 15-18z tomorrow while KLNK and KOMA are expected to stay VFR. Some lower ceilings may be near KOMA and KLNK, but they are not expected at either TAF site at this time. Winds tomorrow will be out of the northwest with gusts starting back up overnight over 20 knots and reaching over 30 knots by late morning or early afternoon at all sites. There is an outside chance that some very light precipitation to pass from the north through far eastern Nebraska, but chances are not certain enough to include it this TAF period. Otherwise, an overall dry pattern is expected to settle in going beyond the end of this TAF period. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Miller AVIATION...Petersen
Hazardous weather outlook, Apr 28, 9:22 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Omaha/Valley NE 922 PM CDT Tue Apr 28 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291600- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 922 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Northwest wind guts of 30 to 40 mph will again be possible Wednesday, and especially along and east of the Missouri River. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday The next chance for any storms would be intermittently from Saturday into Monday. Right now, the potential for severe storms seems low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected tonight or tomorrow.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:05 PM CDT | Special Weather Statement | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Otoe | 40 min |
| Apr 28, 7:25 PM CDT | Special Weather Statement | OAX | Antelope | 50 min |
| Apr 28, 7:39 PM CDT | Special Weather Statement | OAX | Wayne | 51 min |
| Apr 28, 7:42 PM CDT | Special Weather Statement | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 33 min |
| Apr 28, 8:00 PM CDT | Special Weather Statement | OAX | Richardson | 15 min |
| Apr 28, 8:04 PM CDT | Special Weather Statement | OAX | Antelope, Boone, Madison, Pierce, Platte | 11 min |
| Apr 28, 8:23 PM CDT | Special Weather Statement | OAX | Boone, Madison, Platte | 37 min |
| Apr 28, 8:26 PM CDT | Special Weather Statement | OAX | Nemaha, Richardson | 34 min |
Nearby
Wind Advisories in Nebraska, 2020Wind Advisories in Iowa, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.